Alert archive / West Virginia / Wind Advisories in 2020
Wind Advisory 9, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Nov 1, 2020, 4:00 AM EST for Tucker County, West Virginia. It took effect at Nov 1, 2020, 1:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2020, 4:00 AM EST (09:00 UTC)
- In effect from
- Nov 1, 2020, 1:00 PM EST
- Expired
- Nov 2, 2020, 1:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Pittsburgh, PA
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
846 WWUS71 KPBZ 010900 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 400 AM EST Sun Nov 1 2020 WVZ514-011800- /O.NEW.KPBZ.WI.Y.0009.201101T1800Z-201102T1800Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 400 AM EST Sun Nov 1 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST MONDAY... * WHAT...West winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Eastern Tucker County. * WHEN...From 1 PM this afternoon to 1 PM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
975 WWUS71 KPBZ 011752 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1252 PM EST Sun Nov 1 2020 WVZ514-020200- /O.CON.KPBZ.WI.Y.0009.201101T1800Z-201102T1800Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 1252 PM EST Sun Nov 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... * WHAT...West winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Eastern Tucker County. * WHEN...From 1 PM this afternoon to 1 PM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
463 WWUS71 KPBZ 020151 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 851 PM EST Sun Nov 1 2020 WVZ514-021000- /O.CON.KPBZ.WI.Y.0009.000000T0000Z-201102T1800Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 851 PM EST Sun Nov 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Eastern Tucker County. * WHEN...Until 1 PM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
202 WWUS71 KPBZ 020853 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 353 AM EST Mon Nov 2 2020 WVZ514-021800- /O.CON.KPBZ.WI.Y.0009.000000T0000Z-201102T1800Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 353 AM EST Mon Nov 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Eastern Tucker County. * WHEN...Until 1 PM EST Today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
810 WWUS71 KPBZ 021753 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1253 PM EST Mon Nov 2 2020 WVZ514-021900- /O.EXP.KPBZ.WI.Y.0009.000000T0000Z-201102T1800Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 1253 PM EST Mon Nov 2 2020 ...WIND ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON... Wind gusts will gradually recede so the advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Nov 1, 1:31 AM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Nov 1, 1:31 AM EDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 131 AM EDT Sun Nov 1 2020 .SYNOPSIS... Clouds will increase this morning ahead of an approaching cold front. Rain will return after sunrise with the front, eventually changing to snow by Sunday night as colder air arrives. High pressure provides an extended period of dry weather starting Monday afternoon. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... The overnight forecast remains on track. After an initial drop in temperatures with mostly clear sky after sunset, warm advection in southwesterly flow, along with an increase in mid/upper level cloud cover, will moderate and actually increase temperatures early this morning. This should keep most of the area above freezing outside of perhaps some protected valley locations towards the Allegheny NF or perhaps Canaan Valley. && .SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/... The upper trough is still timed to swing into the Ohio Valley on Sunday, with cold frontal passage expected from mid-morning through mid-afternoon across the CWA. Widespread showers are still expected ahead of the front, with strong 1000-850mb convergence aiding lift. Eastern-facing slopes could see a few showers in the morning well ahead of the front, with the terrain providing assistance. A brief dry slot may follow immediately behind the boundary, poking at least into eastern Ohio, and tried to time this in the PoP fields. Surface temperatures will drop off quickly behind the front, with some areas across the north and in the ridges reaching the lower to mid 30s by sunset at the latest. 850mb temperatures will have fallen to -8C or -9C by that time, and thus the transition to snow will get under way as the boundary layer cools sufficiently. Expecting accumulation to be essentially nil during the daylight hours as the warm ground should initially limit things, but accumulation still appears likely Sunday night for some of the CWA. Model soundings still show a roughly 9 to 12 hour window of good snow growth conditions, especially near/north of I-80 thanks to lake enhancement/lake effect, and along the ridges with upslope assistance. Saturation through the dendritic growth zone, modest CAPE, and decent lapse rates point to some periods of moderate to even briefly heavy snow. The BTV snow squall parameter continues to show impressive values late Sunday afternoon and Sunday night, particularly north of Pittsburgh. Hi-res models like the NAM Nest continue to advertise the possibility of one or two narrow enhanced lake-effect bands, the most persistently progged of which extends into the general area of Mercer/Venango/Butler Counties. Will continue to keep higher accumulations in this region, on the order of 2-4 inches, with the possibility of more in a small area. Have also upped upslope snow totals into the 2-4 inch range with increased confidence, with higher totals possible in locations like Canaan Valley and the Donegal/Champion area. Most other locations north and east of Pittsburgh will likely see an inch at most, and portions of eastern Ohio may miss out entirely on the early season snow. Winter weather headlines will probably be needed for at least a few counties, but will hold off for now to allow forecast trends to firm up. Another concern to watch will be the possibility of strong wind gusts in the higher terrain. Model soundings depict steep lapse rates behind the front which could allow 45-55 MPH gusts to mix down in the Garrett/Preston/Tucker ridges Sunday afternoon and evening. Again, will hold off on headline issuance to allow confidence to increase. Snow showers will start to collapse late Sunday night and Monday morning as low-level flow starts to back towards the west, and as the 850mb thermal trough departs. Clouds will then clear Monday afternoon, but temperatures will remain well blow normal, topping out in the upper 30s to the mid 40s. A clear and quiet Monday night will follow as ridging builds into the Ohio Valley, with lows near or just below freezing. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Surface high pressure/ridging will remain in place across the eastern CONUS to varying degrees through the extended period. Aloft, flat ridging will dominate for most of the time. A weak shortwave may cross during the Thursday night/Friday period, but moisture still looks too meager to support precipitation. A slow warming trend is still forecast, given the gradual rise in 500mb heights and a general southerly wind component. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... VFR conditions overnight under high pressure. LLWS is concern lasting through 12Z and 15Z, with winds close to 40kts at 2000ft. Restrictions return tomorrow morning with a frontal passage. A strong vertical wind profile will ensure gusty sfc winds (25 to 35kts) tomorrow across the Ohio River Valley. Cigs will fall to MVFR and some IFR conditions as well for all sites with cold air reinforcement; rain showers after 12Z tomorrow. Rain will change over to snow showers right before or near 00Z Monday. Cigs will become varying late from VFR to MVFR through the last 6 to 8 hours of the TAF period. .Outlook... Advancing dry air, from high pressure to our west, will likely bring VFR conditions to our region late Monday/early Tuesday. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Oct 31, 1:26 PM EDT, 15 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 126 PM EDT Sat Oct 31 2020 MDZ001-WVZ511>514-011730- Garrett-Preston-Eastern Preston-Western Tucker-Eastern Tucker- 126 PM EDT Sat Oct 31 2020 This Hazardous Weather Outlook is for western Maryland and northern West Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is good potential for accumulating upslope snowfall Sunday night through Monday morning across the higher elevations of the Allegheny Mountains. Winter weather headlines may be needed. Also, there is a risk of wind gusts in the 45-55 MPH range Sunday afternoon and night. If this risk increases, a Wind Advisory may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ007>009-015-016-023-074-076-011730- Mercer-Venango-Forest-Clarion-Jefferson PA-Indiana- Westmoreland Ridges-Fayette Ridges- 126 PM EDT Sat Oct 31 2020 This Hazardous Weather Outlook is for northwest Pennsylvania, southwest Pennsylvania and western Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is good potential for accumulating lake enhanced snowfall Sunday night through Monday morning near and north of the I-80 corridor. Winter weather headlines may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>022-029-031-073- 075-WVZ001>004-012-021-509-510-011730- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Lawrence-Butler-Beaver- Allegheny-Armstrong-Washington-Greene-Westmoreland-Fayette-Hancock- Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston- 126 PM EDT Sat Oct 31 2020 This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 4:00 AM EST | Winter Weather Advisory | PBZ | Preston, Tucker | 27 hr |
Nearby
Wind Advisories in West Virginia, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.